Effexor side effects/withdrawl - page 2
by Sandy Schultz | 2,372 Views | 15 Comments
I've been reading the Effexor withdrawl symptoms with great gusto because I know EXACTLY what you all mean. It's like everything goes white for a microsecond and all you hear is static. I am trying not to drive right now... Read More
- 0Jan 25, '04 by santhony44My husband took Effexor several years ago, before the longer-acting form came out. He developed some side effects he couldn't live with, so the doctor told him to stop it.
Withdrawal was awful! He couldn't drive for a couple of days. He said that his head felt funny, and that he felt as if he were having an "out-of-body" experience. I had him taper after he started feeling bad.
A few years later I was getting a history on a patient. The patient told me she'd been on a couple of antidepressants. She couldn't remember the name of one, but remembered that when she came off it she felt like she was having an "out-of-body experience." I said, "Effexor?"
"Yeah!" she said. "That was it!"
It actually worked well for his depression, but the side effects and withdrawal were something else again.
- 0Jan 25, '04 by Sandy SchultzYou're absolutely right, fiestynurse, and Thalidomide is still an excellent cure for morning sickness. Every single antipsychotic is still a cure for at least one person no matter how intense the side effects. Each time a doctor writes me a prescription, I see them carefully weighing what the drug will do for me and against me. When I was given morphine in the ER, the doctor considered it a very temporary solution because of the side effects of long term use and that I would fully recover after my heart attack. If I was a hospice patient, there would be few questions as whether the help was worse than the problem. I am telling my story so that other doctors can have the knowledge to know what's best for their patients. If I was critically ill with anxiety and depression, the side effects are not as important as the help Effexor can give. I only ask for the temperance, not exclusion of Effexor as a help for psychiatric disorders.
- 0Jan 28, '04 by cheryldougEffexor was really helpful for me...it alleviated serious depression and anxiety, however had severe side effects such as migraines/cluster headaches. Decided to go off of it....I felt like I was swimming through the air, the only way to describe it. Out of body is probably a good way to describe it. I remember going running one day and literally forgot where I was......stopped cold turkey and slept as much as I could for 3 days....finally felt better.
While it helped, I've had much better results with zoloft----
- 0Jan 28, '04 by chris_at_lucas_RNI guess I lucked out. My doc prescribed Celexa for me, and it has worked ever since. (Now I take its more expensive progeny, Lexapro--can't remember why we switched me.) I never really noticed the change, it's just when I did look, I noticed I wasn't so depressed any more. And for me, it didn't take more than a couple of days. Of course, it could have been the magic of Dr. Placebo.
I still think the combo of antidepressant and psychotherapy is the best--one takes the edge off and the other gives you skills to ward off depression in the future. speaking generally of course, I know there are those of us for whom the problem is totally biochemical and meds are necessary. Then again, one hardly ever hears about withdrawal from therapy, or SE's that are life threatening.
Shame on the docs who didn't believe you. Isn't it fascinating how they all seem to have taken (and apparently think they passed) that course in med school call mind reading????
LOL--hang in there! This too shall pass.
- 0Jan 28, '04 by sharannI took Effexor for several years after I tried every other ADP and this was the ONLY one that actually helped keep me even keeled with no noticable side efx. I went off it (was on a sub-theraputic dose, since I am ultra-sensetive to all drugs) in 1997 and had horible withdrawls from only a 25 mg dose, which lasted a few days. I became quite down in my last semester of RN school in 1999, and went back on it thanks to my PCP who wrote the RX without question or telling me to get help. I didn't need counseling, just the med to correct my brain "imbalance"(?)
I would not go off it for any amount of money now. It helps, or at least doesn't hurt me. I remember withdrawls all too well to chance that again!